Texas, 2010Excessive Heat in Texas, August 24, 2010
August 24, 2010 · NWS SHV · 1 event in 1 county or zone
Ambient temperature in the Lufkin, Texas area during the afternoon of August 24th climbed to 103 degrees. An infant was left inside an automobile in a parking lot and was later discovered deceased.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ambient temperature in the Lufkin, Texas area during the afternoon of August 24th climbed to 103 degrees. An infant was left inside an automobile in a parking lot and was later discovered deceased.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 24, 2:14 PM CST, 16 minutes earlier.
Area forecast discussion, Aug 24, 2:14 PM CST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CDT TUE AUG 24 2010
.DISCUSSION...
COLD FRONT CURRENTLY ALONG A LINE FROM NEAR MENA ARKANSAS TO
SULPHUR SPRINGS TEXAS...SLIDING SLOWLY EASTWARD. DRY AIR ACROSS
THE REGION HAS RESTRICTED AFTERNOON CONVECTION ACROSS THE FOUR
STATE REGION. HOWEVER...WENT AHEAD AND LEFT SLIGHT CHANCE POPS
ACROSS PORTIONS OF EAST TEXAS FOR EARLY THIS EVENING IN RESPONSE
TO NEARBY CONVECTION.
PREVIOUS TEMPERATURE VALUES FROM GUIDANCE HAVE BEEN TRENDING
SOMEWHAT COOLER THAN ACTUAL OBSERVATIONS OVER THE PAST SEVERAL
RUNS. THEREFORE...WENT WITH A FORECAST THAT IS SLIGHTLY WARMER THAN
GUIDANCE REGARDING POST-FRONTAL HIGHS AND LOWS THROUGH THE NEXT
SEVERAL DAYS.
DRY CONDITIONS FORECAST TO PREVAIL THROUGH THE REMAINDER OF THE
WORK WEEK. HOWEVER...AS THE HIGH SHIFTS EAST...WINDS ARE FORECAST
TO BECOME SOUTHERLY ON SATURDAY MORNING. THIS WILL BRING A RETURN
OF GULF MOISTURE AND WARMER TEMPERATURES THROUGH THE WEEKEND. NOT
EXPECTING TEMPERATURES TO CLIMB OVER 100 DEGREES THROUGH THE
WEEKEND DUE TO INCREASED CLOUD COVER AND PRECIPITATION ASSOCIATED
WITH A WEAKNESS IN THE GULF OF MEXICO. /05/
&&
.AVIATION...
VFR FLIGHT CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE NEXT 24
HOURS. FEW TO SCATTERED CU BASED ABOVE 3 KFT WILL BE POSSIBLE EARLY
THIS EVENING...PRIMARILY OVER WESTERN AND NORTHERN LOCATIONS. VERY
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AS WELL OVER THESE NORTHERN AND WESTERN SITES. NORTHEAST WINDS WILL
BE GUSTY FOR THE REMAINING OF THE AFTERNOON INTO THE EVENING HOURS
BEFORE DECOUPLING LATER THIS EVENING. /23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 95 69 94 68 / 10 10 0 0 0
MLU 67 95 69 95 67 / 10 10 0 0 0
DEQ 68 92 65 93 62 / 10 10 0 0 0
TXK 70 93 70 92 64 / 10 10 0 0 0
ELD 68 93 67 93 63 / 10 10 0 0 0
TYR 71 93 69 94 69 / 20 10 0 0 0
GGG 70 94 69 94 68 / 20 10 0 0 0
LFK 70 96 71 94 69 / 20 10 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05/23/23
Hazardous weather outlook, Aug 24, 10:46 AM CST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1146 AM CDT TUE AUG 24 2010
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251215-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1146 AM CDT TUE AUG 24 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
05
Excessive Heat, Angelina
- When
- August 24, 2:30 PM CST
- Where
- Angelina forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Broadcast Media
- Coordinates
- 31.255, -94.612 (the zone’s center; the record gives no point)
The ambient temperature in the Lufkin, Texas area during the afternoon of August 24th was 103 degrees. An infant was left inside a vehicle and was later found that afternoon deceased from the excessive heat inside the vehicle. Heat index values at the time were near 105 degrees.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, August 24, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Arizona, August 24, 20104 injured · $1.4 million · 61 kt wind · 13 events
- Wildfire in Oregon, August 24, 2010$3.1 million · 1 event
- Hail and Damaging Winds in Arizona, August 24, 2010$210,000 · 1.5 in hail · 10 events
- Damaging Winds in Texas, August 24, 20101 injured · $60,000 · 52 kt wind · 8 events
- Flash Flooding and Hail in Arizona, August 24 to 27, 2010$60,000 · 1 in hail · 9 events
- Lightning Strike in Tennessee, August 24, 2010$80,000 · 1 event
- Wildfire in Arkansas, August 24, 2010$60,000 · 1 event
- Damaging Wind and Heavy Rain in Colorado, August 24, 2010$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Texas, August 24, 2010$20,000 · 1 in hail · 5 events
- Damaging Wind in Arizona, August 24, 2010$15,000 · 52 kt wind · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 24 to 25, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 243985.